MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VGXP XP E1 TIB BRG LM 9X63; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VGXP XP E1 TIB BRG LM 9X63; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign (b)(6).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-00264.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient had a total knee arthroplasty and subsequently was revised approximately 5 years after the initial procedure due to wear and fracture of the implant.Development of cysts was noted on medial tibia plateau.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, d10, g4, g7, h1, h2, h6, h10.The complaint is confirmed.Visual examination of the returned product/provided pictures identified signs of being implanted wear / scratched / gouged and has cracked / fractured.Device was submitted for further analysis.Analysis identified some potential light wear, pitting, and/or abrasion consistent with in-vivo use.There is evidence of a possible crack on the posterior side of the bearing, partially separating a fragment of the item from the main body.There is no evidence of delamination or impingement near the possible crack.There are also some small gouges or scratches that are likely the result of explanation damage.There are also some small possible scratches and gouges on the lateral side that are likely explantation damage.The tibial tray was not returned.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: periprosthetic lucency noted surrounding at least 1 of the posterior tibial pegs indicative of loosening, suggested poly wear and loosening.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VGXP XP E1 TIB BRG LM 9X63
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11251713
Report Number0001825034-2021-00280
Device Sequence Number3606705
Product Code JWH
UDI-Device Identifier00880304550278
UDI-Public(01)00880304550278(17)190714(10)874800
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K132873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2014
Device Model NumberN/A
Device Catalogue Number195877
Device Lot Number874800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ITEM 195753 LOT 543250; TIBIAL TRAY ITEM UNKNOWN LOT UNKNOWN; TIBIAL TRAY ITEM UNKNOWN LOT UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight68